Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Quick adjustment to Atripla
Apr 9, 2007

Newly diagnosed (VL 300K; CD4 250), my first week on Atripla was no fun. But the vivid dreams (so bizarre that one was a wild tryst with Nancy Pelosi) lasted only two nights.

During the first week, the late evening dosage also left me extremely groggy all morning and early afternoon for a long week. Then those side effects went away and now I feel fine in the morning.

Is there any meaning to these strong reactions then rapid adjustment? Could it mean that Atripla was strongly fighting the virus the first week and was relatively victorious? Or might I have gotten meds that were nonpotent at the bottom of the bottle? Or is this just another example of different people reacting differently? Thanks.

Response from Dr. Daar

Nancy Pelosi aside, your reaction and experience is very similar to many. Typically if these types of side effects occur they do decrease during the first few weeks or months. The main thing is that you are now tolerating the medication well. As long as to you take them consistently and your viral load declines to undetectable levels you should do great!!

Best, Eric


Previous
Long-term HIV complications
Next
Vaccine - how long?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement